Alert archive / North Carolina / Wind Advisories in 2016
Wind Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 3, 2016, 2:54 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 2:54 AM EDT (06:54 UTC)
- Expired
- Apr 3, 2016, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
556 WWUS72 KMHX 030654 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 254 AM EDT SUN APR 3 2016 ...WIND ADVISORY THROUGH 9 AM OUTER BANKS... .GUSTY WEST WINDS WILL SHIFT TO THE NORTHWEST AS A STRONG COLD FRONT CROSSES. SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH MID MORNING. NCZ103-104-031300- /O.NEW.KMHX.WI.Y.0009.160403T0654Z-160403T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 254 AM EDT SUN APR 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...BECOMING NORTHWEST. * TIMING...THROUGH MID MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:51 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 3, 2:51 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 AM EDT SUN APR 3 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE EARLY THIS MORNING WITH HIGH
PRESSURE BUILDING IN THIS AFTERNOON. THE HIGH WILL SLIDE OFFSHORE
TONIGHT AND MONDAY. ANOTHER COLD FRONT WILL MOVE THROUGH LATE
MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST TUESDAY AND MOVE OFF THE EAST COAST WEDNESDAY. A
SERIES OF COLD FRONTS WILL SWEEP THROUGH LATE IN THE WEEK
FOLLOWED BY COLD HIGH PRESSURE NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 240 AM SUNDAY...STRONG COLD FRONT WILL SWEEP THRU THE NEXT
CPL HOURS WITH GUSTY NW WINDS IN ITS WAKE ALL AREAS. HAVE HAD
GUSTS TO AROUND 50 MPH ALREADY AROUND CAPE HAT AHEAD OF FRONT AND
WITH STRONG NW WINDS EXPECTED BEHIND FRONT WILL RAISE WIND
ADVISORY FOR OBX THROUGH 9 AM. VERY DRY AIRMASS WILL CONT TO
SPREAD ACROSS THE REGION WITH DEWPTS EXPECTED TO DROP INTO THE UPR
TEENS TO LOWER 20S INLAND TODAY. SHLD HAVE FULL SUN WITH HIGHS IN
THE 50S NE TO LOWER 60S SW.
&&
.SHORT TERM /TONIGHT/...
AS OF 240 AM SUNDAY...THE HIGH WILL CREST NEAR SRN CST THIS
EVENING THEN SLIDE OFFSHORE OVERNIGHT. GOOD RADIATIONAL COOLING
THRU THE EVENING THEN MAY SEE SOME INCREASE IN SW FLOW LATE ESPCLY
NRN TIER. HAVE LOWS AROUND 06Z WITH SOME UPR 30S COOLER INLAND
SPOTS...TEMPS MAY RISE A BIT NRN TIER LATE AS WINDS PICK UP A BIT.
SKIES SHLD REMAIN CLR WITH VERY DRY AIR OVER REGION.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 235 PM SATURDAY...A GENERAL TROUGH ACROSS THE EASTERN
UNITED STATES WILL LEAD TO PERIODS OF BELOW NORMAL TEMPERATURES
THROUGH NEXT WEEK WITH A THREAT OF RAIN EARLY TUESDAY AND A BETTER
CHANCE FOR LATE WEEK.
MONDAY...HIGH PRESSURE TO THE SOUTH OF THE NC COAST WILL LEAD TO
A WSW/W FLOW AND WARMER TEMPERATURES ON MONDAY FOLLOWING A CHILLY
START IN THE 40S. SKIES WILL BE GENERALLY CLEAR WITH HIGH
TEMPERATURES REBOUNDING INTO THE LOWER 70S.
MONDAY NIGHT/TUESDAY...INITIAL STRONG COLD FRONT ON TRACK FOR LATE
MONDAY NIGHT INTO EARLY TUESDAY BRINGING ABNORMALLY COLD AIR FOR
EARLY APRIL. MODELS SHOW SCANT MOISTURE ALONG THE FRONT AND WILL
KEEP ONLY LOW CHANCE POPS WITH LOW QPF AMOUNTS EARLY TUESDAY
BEFORE ANY PRECIPITATION MOVES OFFSHORE BY MID-MORNING TUESDAY.
GUSTY N/NW WINDS WILL ACCOMPANY THE FRONT. LOWS TEMPERATURES BY
TUESDAY MORNING WILL BE IN THE MID/UPPER 40S BUT WILL ONLY RISE TO
THE MID/UPPER 50S ON TUESDAY...WITH THE WIND MAKING IT FEEL
COOLER.
TUESDAY NIGHT THROUGH WEDNESDAY...AS AXIS OF STRONG COOL HIGH
PRESSURE SETTLES OVER THE REGION...EXPECT THE COLDEST MORNING TO
BE WEDNESDAY MORNING WHERE SEVERAL OF THE INLAND COUNTIES MAY BE
AT OR JUST BELOW FREEZING. IF WINDS DECOUPLE...PATCHY FROST WILL
BE POSSIBLE ALL THE WAY TO THE SOUTHERN COAST. TEMPERATURES WARM
TO AROUND 60 DEGREES ON WEDNESDAY AFTER THE COLD START.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM-RANGE MODELS STILL
IN GOOD AGREEMENT WITH REGARDS TO GOOD COVERAGE AND DECENT QPF
BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING.
TIMING DIFFERENCES CONTINUE WITH THE FRONT BUT HAVE HIGH CHANCE
POPS FOR NOW...WHICH CAN BE INCREASED IF MODEL TRENDS CONTINUE
WET. THURSDAY LOOKS QUITE WARM AHEAD OF THE FRONT WITH LOW/MID 70S
MOST AREAS. HAVE INCLUDED SMALL CHANCE OF THUNDER ALONG AND AHEAD
OF THE FRONT THURSDAY/THURSDAY EVENING WITH FORECAST LI'S -1 TO
-2.
FRIDAY THROUGH SATURDAY...LOTS OF UNCERTAINTY IN THIS PERIOD AS
ECMWF WINDS UP STRONG AREA OF LOW PRESSURE ALONG THE FRONT JUST
OFFSHORE WHILE THE GFS IS SLOWER WITH CYCLOGENESIS AND FURTHER
OFFSHORE. MODEL MOS GUIDANCE DOES AGREE ON ANOTHER SHOT OF COLD
AIR BY SATURDAY MORNING WITH LOWS BACK INTO THE MID 30S...ALTHOUGH
FROST THREAT APPEARS MINIMAL GIVEN GUSTY WINDS BEHIND THE FRONT
AND ON THE BACKSIDE OF THE EXITING SURFACE LOW.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1230 AM SUN...VERY HIGH CONFIDENCE IN VFR THRU THE PERIOD
WITH MAINLY CLEAR SKIES AS VERY DRY AIRMASS SPREADS IN. NW WINDS
WILL BE GUSTY THRU EARLY/MID MORNING BEHIND FRONT THEN SHLD
SUBSIDE LATER TODAY AS HIGH PRES QUICKLY BUILDS IN.
LONG TERM/MON THROUGH THURSDAY/...
AS OF 240 PM SATURDAY...HIGH CONFIDENCE FOR VFR CONDITIONS MONDAY
WITH HIGH PRESSURE ACROSS THE REGION. PERIODS OF SUB-VFR
CONDITIONS ARE POSSIBLE WITH A FEW SHOWERS ALONG COLD FRONT LATE
MONDAY NIGHT AND EARLY TUESDAY. GUSTY N/NW WINDS WILL ACCOMPANY
THE FRONT ON TUESDAY. WITH COLD HIGH PRESSURE SETTLING OVER THE
REGION...VFR CONDITIONS SHOULD PREVAIL TUESDAY AFTERNOON THROUGH
WEDNESDAY. THE NEXT APPROACHING COLD FRONT WILL LEAD TO PERIODS OF
MVFR CEILINGS IN A HIGH RAIN COVERAGE LATE WEDNESDAY NIGHT AND
THURSDAY.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 240 AM SUN...STRONG COLD FRONT WILL BE CROSSING NEXT CPL
HOURS. GUSTY W WINDS 20 TO 35 KTS AHEAD OF FRONT WILL BECOME NW
25 TO 35 KTS BEHIND WITH SOME GUSTS 40 TO 45 POSS THRU EARLY MORN
WHEN HAVE BEST PRES RISES/CAA CROSSING. CONT CURRENT HEADLINES
WITH GALES ALL BUT INLAND RIVERS WHERE HAVE SCA. HIGH PRES
QUICKLY BUILDS IN THIS AFTN WITH RAPIDLY DIMINISHING WINDS...SHLD
BE WELL BELOW 15 KTS LATER TODAY. VERY LIGHT WINDS THIS EVENING
WITH HIGH NEAR CST...WINDS WILL BECOME SW 5 TO 10 KTS SRN WTRS AND
10 TO 15 KTS CNTRL AND N OVERNIGHT ON BACKSIDE OF HIGH.
SEAS WILL PEAK 7 TO 9 FT OUTER WTRS THIS MORNING THEN SUBSIDE TO 2
TO 4 FEET BY EVENING. SEAS MAINLY 2 TO 3 FEET OVERNIGHT.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 240 PM SATURDAY...WITH BROAD TROUGH ACROSS THE REGION,
ACTIVE MARINE PATTERN WILL CONTINUE THROUGH THE NEXT WEEK. SW
WINDS MONDAY AHEAD OF NEXT COLD FRONT WL INCREASE TO 15-20 KNOTS
DURING THE AFTERNOON WITH GUSTS TO 25 KNOTS OR BETTER. STRONG CAA
SURGE BEHIND FRONT ON TUESDAY WILL LEAD TO STRONG SCA CONDITIONS
AND POSSIBLE GALES WITH SEAS BUILDING TO AS HIGH AS 9 FEET OVER
THE CENTRAL WATERS PER LATEST NWPS/SWAN. WINDS DIMINISH ON
WEDNESDAY BECOME STRONG SCA AND POSSIBLE GALES RETURN WITH GUSTY
SOUTHWEST WINDS AHEAD OF NEXT FRONT ON THURSDAY.
&&
.FIRE WEATHER...
AS OF 240 AM SUN...GUSTY NW WINDS THRU MID/LATE MORNING WILL
DIMINISH QUICKLY THIS AFTN. VERY DRY AIRMASS SPREADING IN WILL
LEAD TO RH VALUES DROPPING TO NEAR 20 PERCENT INLAND THIS AFTN.
&&
.TIDES/COASTAL FLOODING...
AS OF 240 AM SUN...STRONG WNW WINDS EXPECTED THRU MID MORNING WILL
LEAD TO WATER LEVELS RISES OF AROUND 2 FEET ON SOUNDSIDE OF OBX.
WATER LVLS WILL SUBSIDE QUICKLY THIS AFTN AS WINDS RAPIDLY
DIMINISH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ103-104.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NCZ103-
104.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR AMZ136-
137.
GALE WARNING UNTIL 9 AM EDT THIS MORNING FOR AMZ130-131-135-
150-158.
GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR AMZ152-154-156.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CTC
AVIATION...RF/CTC
MARINE...RF/CTC
FIRE WEATHER...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 2, 3:49 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 PM EDT SAT APR 2 2016 NCZ029-044>047-079>081-090>095-098-032000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 349 PM EDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLD AIR IS FORECAST TO OVERSPREAD EASTERN NORTH CAROLINA TUESDAY AND WEDNESDAY BEHIND A STRONG COLD FRONT. TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH A FROST OR FREEZE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-032000- OUTER BANKS DARE-OUTER BANKS HYDE- 349 PM EDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:00 AM EDT | Coastal Flood Advisory | MHX | 6 hr | |
| Apr 3, 7:08 AM EDT | Small Craft Advisory | MHX | 8 hr | |
| Apr 3, 11:00 AM EDT | Gale Warning | MHX | 84 min | |
| Apr 3, 3:24 PM EDT | Gale Warning | MHX | 54 hr | |
| Apr 3, 3:24 PM EDT | Small Craft Advisory | MHX | 5 days |
Nearby
Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.